Alert archive / Arkansas / Flash Flood Warnings in 2013
Flash Flood Warning 82, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Aug 8, 2013, 11:56 PM CDT for Craighead County, Lawrence County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2013, 11:56 PM CDT (04:56 UTC)
- Expired
- Aug 9, 2013, 3:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Craighead County, AR, Lawrence County, AR
The radar
The Memphis radar (KNQA), 119 km from the middle of the area, began a volume at 04:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 4.9 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3149 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1364 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
550
WGUS54 KMEG 090456
FFWMEG
ARC031-075-090800-
/O.NEW.KMEG.FF.W.0082.130809T0456Z-130809T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1156 PM CDT THU AUG 8 2013
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
SOUTHEASTERN LAWRENCE COUNTY IN EASTERN ARKANSAS...
* UNTIL 300 AM CDT
* AT 1157 PM CDT... 1 TO 3 INCHES OF RAINFALL HAS OCCURRED OVER THE
PAST 2 HOURS. SHOWERS AND THUNDERSTORMS WILL PRODUCE AN ADDITIONAL
1 TO 3 INCHES OF RAIN OVER THE NEXT 2 HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BONO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3602 9121 3598 9084 3597 9085 3596 9076
3571 9076 3572 9105 3588 9104 3589 9121
$$1 follow-up statement
904
WGUS74 KMEG 090711
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
211 AM CDT FRI AUG 9 2013
ARC031-075-090722-
/O.CAN.KMEG.FF.W.0082.000000T0000Z-130809T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRAIGHEAD AR-LAWRENCE AR-
211 AM CDT FRI AUG 9 2013
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHEASTERN
LAWRENCE AND WESTERN CRAIGHEAD COUNTIES...
THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3602 9121 3598 9084 3597 9085 3596 9076
3571 9076 3572 9105 3588 9104 3589 9121
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 8, 8:59 PM CDT, 2 hours 57 minutes earlier.
Area forecast discussion, Aug 8, 8:59 PM CDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
859 PM CDT THU AUG 8 2013
.UPDATE...
WENT AHEAD AND ISSUED A FLASH FLOOD WATCH UNTIL 5 AM FOR PORTIONS
OF EAST CENTRAL AND NORTHEAST AR...THE MO BOOTHEEL...INTO MUCH OF
WEST TN. THE FLASH FLOOD WATCH INCLUDES JONESBORO AND
JACKSON...AND IS MAINLY ALONG AND NORTH OF INTERSTATE 40. DID
LEAVE SHELBY COUNTY (CITY OF MEMPHIS) OUT OF THE FLASH FLOOD
WATCH...BUT WILL MONITOR IN CASE ANY OUTFLOW BOUNDARIES BECOME
STATIONARY THROUGH THIS AREA. OTHERWISE...UPPER LEVEL DISTURBANCES
WILL RIDE WEST TO EAST ALONG A NEARLY STATIONARY FRONT FROM
NORTHEAST AR INTO NORTHWEST TN. NUMEROUS SHOWERS AND THUNDERSTORMS
ARE EXPECTED ALONG AND NORTH OF THE STATIONARY FRONT. MOISTURE
VALUES ARE VERY HIGH WITH SURFACE DEW POINTS IN THE UPPER 70S IN
MANY SPOTS. BETWEEN 2 AND 4 INCHES OF RAIN...LOCALLY MORE...IS
EXPECTED TO OCCUR IN MANY SPOTS WITHIN THE FLASH FLOOD WATCH.
FLASH FLOOD GUIDANCE VALUES ARE ON THE LOW SIDE WITH ALL THE
RECENT RAIN.
JCL
&&
.PREV DISCUSSION... /ISSUED 814 PM CDT THU AUG 8 2013/
AN ACTIVE WEATHER NIGHT IS DEVELOPING ACROSS THE MIDSOUTH.
THUNDERSTORMS HAVE DEVELOPED ALONG A NEARLY STATIONARY FRONT FROM
NORTHEAST AR INTO NORTHWEST TN. SURFACE BASED CAPES THROUGH THIS
AREA ARE VERY UNSTABLE NEAR 5000 J/KG. RADAR HAS INDICATED A FEW
OF THESE STORMS BEING STRONG WITH GUSTY WINDS ABOUT 30 TO 40
MPH...AND RAINFALL RATES NEAR 2 INCHES PER HOUR. RADAR INDICATES
OUTFLOW BOUNDARIES PUSHING SOUTH-SOUTHEASTWARD FROM THESE STORMS
WHICH MAY INITIATE ADDITIONAL THUNDERSTORMS INCLUDING ACROSS THE
MEMPHIS AREA. IN ADDITION...CLUSTER OF THUNDERSTORMS HAVE
DEVELOPED AND ARE INCREASING FROM NORTHWEST AR INTO NORTH CENTRAL
AR. THESE STORMS ARE GENERALLY PUSHING EASTWARD TOWARD NORTHEAST
AR AND THE MO BOOTHEEL...AND WILL AFFECT NORTHWEST TN LATER
TONIGHT. A FEW OF THESE STORMS MAY BE SEVERE AS THEY MOVE INTO
PORTIONS OF EAST CENTRAL AND NORTHEAST AR...AND THE MO BOOTHEEL.
OUTFLOW BOUNDARIES FROM THE STORMS TONIGHT COULD AFFECT AREAS AS
FAR SOUTH AS THE EXTREME NORTHERN PARTS OF NORTH MS. UPDATED TO
READJUST THE POPS FOR THE REMAINDER OF TONIGHT BASED ON THIS
THINKING. ALSO HAVE ALREADY INCLUDED THE MENTION OF SEVERE
THUNDERSTORMS WHERE THE SEVERE THUNDERSTORM WATCH WAS ISSUED FOR
PORTIONS OF NORTHEAST AND EAST CENTRAL AR ALONG WITH THE MO
BOOTHEEL. THE 00Z LITTLE ROCK SOUNDING SHOWS A PRECIPTABLE WATER
VALUE OF 1.85 INCHES...BUT VALUES ARE PROBABLY A LITTLE HIGHER
FROM NORTHEAST AR AND THE MO BOOTHEEL INTO NORTHWEST TN. THE 00Z
NASHVILLE SOUNDING INDICATED A PW OF 2.09 INCHES WHICH IS PROBABLY
CLOSER. AM DEBATING WHETHER TO ISSUE A FLASH FLOOD WATCH TONIGHT
FROM PORTIONS OF NORTHEAST AR AND THE MO BOOTHEEL INTO NORTHWEST
TN. STAY TUNED.
JCL
PREV DISCUSSION... /ISSUED 634 PM CDT THU AUG 8 2013/
UPDATED THE ZONE FORECASTS AND GRIDS FOR SEVERE THUNDERSTORM
WATCH ISSUED FOR PORTIONS OF EAST AR AND THE MO BOOTHEEL UNTIL
MIDNIGHT. RAISED POPS BEFORE MIDNIGHT IN SOME LOCATIONS OF THE
WATCH AS THE HIGH RESOLUTION RAPID REFRESH MODEL SHOWS A CLUSTER
OF SHOWERS AND THUNDERSTORMS MOVING INTO THIS AREA BEFORE
MIDNIGHT. DAMAGING WINDS...LARGE HAIL...AND LOCALLY HEAVY RAINFALL
WITH LOCALIZED FLASH FLOODING AREA POSSIBLE. SATELLITE AND RADAR
ALREADY SHOWING A CLUSTER OF THUNDERSTORMS INCREASING ACROSS NORTH
CENTRAL AR AND MOVING EAST. ADDITIONAL THUNDERSTORMS ARE
DEVELOPING FROM NORTHEAST AR INTO NORTHWEST TN ALONG A STATIONARY
FRONT...MAY NEED TO UPDATE AGAIN TO RAISE POPS ACROSS PORTIONS OF
NORTHWEST TN. HAZARDOUS WEATHER OUTLOOK HAS ALSO BEEN UPDATED.
JCL
PREV DISCUSSION... /ISSUED 345 PM CDT THU AUG 8 2013/
CURRENTLY...A STATIONARY FRONT EXTENDS ROUGHLY FROM SOUTHERN
MISSOURI/NORTHERN ARKANSAS INTO THE OHIO VALLEY. THE MCV GENERATED
BY THIS MORNINGS MCS IS HEADING NE ACROSS SOUTHERN ILLINOIS. THE
UPPER RIDGE OVER TEXAS AND THE LOWER MS VALLEY HAS NUDGED A LITTLE
TO THE NORTHEAST TODAY INTO THE MID-SOUTH WHICH IS HELPING TO KEEP
MOST OF THE CONVECTIVE ACTIVITY TO THE NORTH AND EAST OF THE
FORECAST AREA. A FEW SHOWERS AND THUNDERSTORMS ARE FORMING ALONG
THE TN RIVER AND ACROSS NE MS DUE TO A COMBINATION OF DAYTIME
HEATING AND LEFTOVER BOUNDARIES. TEMPERATURES HAVE ALSO CLIMBED
INTO THE LOWER AND MID 90S ACROSS MUCH OF THE SOUTHERN PART OF THE
AREA. THESE HOT TEMPERATURES COMBINED WITH WITH DEWPOINTS IN THE
MID 70S ARE RESULTING IN HEAT INDEX VALUES AROUND 105 DEGREES. A
HEAT ADVISORY IS IN EFFECT FOR EAST CENTRAL ARKANSAS...EXTREME
SOUTHWEST TN AND MUCH OF NORTH MISSISSIPPI.
TONIGHT AND FRIDAY...THE SHOWERS AND THUNDERSTORMS OVER NE MS WILL
DISSIPATE FAIRLY QUICKLY THIS EVENING AND AREAL COVERAGE THIS
EVENING WILL BE FAIRLY LOW...ESPECIALLY SOUTH OF I-40. EXPECT
ANOTHER MCS TO DEVELOP ALONG THE STATIONARY FRONT NEAR THE AR/MO
BORDER TONIGHT AND SLIDE EAST...SKIRTING THE NORTHERN TIER OF THE
MIDSOUTH. WENT WITH THE HIGHEST POPS ALONG THE MO/KY BORDERS AND
TAPERED THEM OFF TOWARD THE SOUTH. COULD BE A FEW STRONG STRONG
WITH LOCALLY HEAVY RAIN ACROSS THE NORTHERN TIER LATER TONIGHT.
ANOTHER MILD NIGHT EXPECTED WITH LOWS IN THE MID 70S. A MCS WILL
PROBABLY BE FALLING APART ALONG THE KY/TN BORDER IN THE MORNING.
THE MODELS TRY TO NUDGE THE FRONT A LITTLE SOUTH SO WENT WITH
LIKELY POPS ALONG THE NORTHERN TIER COUNTIES FOR FRIDAY. PRECIP
CHANCES WILL TAIL OFF TOWARD THE SOUTHWEST WHERE THE UPPER RIDGE
IS TRYING TO HOLD ON. EXPECT ANOTHER HOT AND HUMID DAY ACROSS
SOUTHERN SECTIONS AND A HEAT ADVISORY REMAIN IN EFFECT THROUGH
FRIDAY EVENING.
FRIDAY NIGHT THROUGH SUNDAY...THE UPPER RIDGE WEAKENS A BIT AND
THE FRONT NUDGES SOUTH INTO NORTHERN PARTS OF THE MIDSOUTH. AS A
RESULT CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH
THE WEEKEND. THE FRONT ALONG WITH THE WEAKENED RIDGE SHOULD HELP
BREAK THE HIGH HEAT ACROSS THE SOUTH THOUGH HEAT INDEX VALUES
AROUND 100 DEGREES WILL BE COMMON ACROSS NORTH MISSISSIPPI WITH
HIGHS IN THE LOWER 90S. TEMPS WILL BE COOLER UP NORTH WITH HIGHS
IN THE MID 80S BOTH DAYS.
MONDAY AND TUESDAY...MODELS IN OK AGREEMENT AS AN UPPER TROUGH
BEGINS TO DEEPEN OVER THE EASTERN U.S. AND THE FLOW ALOFT BECOMES
A LITTLE MORE NORTHWESTERLY OVER THE MIDSOUTH EARLY IN THE WEEK
WITH A STALLED FRONT SOMEWHERE IN THE REGION. COULD BE AN MCS
PATTERN. CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE AND
TEMPERATURES WILL BE SLIGHTLY BELOW NORMAL.
WEDNESDAY AND THURSDAY...UPPER TROUGH CONTINUES TO DEEPEN OVER THE
EASTERN U.S. DURING THIS PERIOD WHICH SHOULD DRIVE THE BOUNDARY
SOUTH OF THE AREA AT SOME POINT. WILL CONTINUE WITH SLIGHT CHANCE
POPS AND BELOW NORMAL TEMPERATURES.
SJM
&&
.AVIATION...
00Z TAF CYCLE
SCATTERED CONVECTION CURRENTLY NEAR JBR WILL CONTINUE TO BECOME
MORE ACTIVE AS STORMS IN WESTERN ARKANSAS CONGEAL AND TRACK
EASTWARD TONIGHT. FOR NOW HAVE PLACED THUNDER ON STATION AT
JBR...WITH SHOWERS AT MEM AND MKL...WHERE CONFIDENCE IS NOT AS
HIGH. FURTHER SOUTH...CONVECTION NEAR TUP IS EXPECTED TO WEAKEN
OVER THE NEXT COUPLE OF HOURS.
CIGS WILL REMAIN VFR THROUGH THE PERIOD...WITH MVFR VISIBILITIES
IN SHOWERS/STORMS...ALONG WITH STRONGER WINDS. OTHERWISE...WINDS
WILL BE LIGHT AND VARIABLE AT TUP...JBR...AND MKL
OVERNIGHT...TURNING SOUTH ON FRIDAY. MEM WILL SEE SOUTHEAST TO
SOUTH WINDS AT 6-8 KTS THROUGH THE PERIOD. A WEAK COLD FRONT WILL
FINALLY PUSH THROUGH JBR LATE IN THE PERIOD SHIFTING WINDS TO THE
NORTHEAST.
JAB
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 78 95 76 91 / 30 30 40 50
MKL 74 90 72 87 / 50 50 50 50
JBR 75 90 73 87 / 70 40 50 50
TUP 75 95 74 93 / 10 30 20 50
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 5 AM CDT FRIDAY FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-MISSISSIPPI-POINSETT-
RANDOLPH-ST. FRANCIS.
HEAT ADVISORY UNTIL 8 PM CDT FRIDAY FOR CRITTENDEN-LEE AR-
PHILLIPS-ST. FRANCIS.
MO...FLASH FLOOD WATCH UNTIL 5 AM CDT FRIDAY FOR DUNKLIN-PEMISCOT.
MS...HEAT ADVISORY UNTIL 8 PM CDT FRIDAY FOR CALHOUN-CHICKASAW-
COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-MONROE-PANOLA-
PONTOTOC-QUITMAN-TALLAHATCHIE-TATE-TUNICA-UNION-YALOBUSHA.
TN...FLASH FLOOD WATCH UNTIL 5 AM CDT FRIDAY FOR CARROLL-CROCKETT-
DECATUR-DYER-GIBSON-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-
MADISON-OBION-TIPTON-WEAKLEY.
HEAT ADVISORY UNTIL 8 PM CDT FRIDAY FOR SHELBY.
&&Hazardous weather outlook, Aug 8, 11:45 PM CDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 1145 PM CDT THU AUG 8 2013 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-091100- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 1145 PM CDT THU AUG 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT A FEW STRONG STORMS WILL BE POSSIBLE ACROSS MUCH OF THE MIDSOUTH WITH STRONG GUSTY WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING... AND HEAVY RAINFALL WITH FLASH FLOODING. A FLASH FLOOD WATCH HAS BEEN POSTED FOR TONIGHT FROM PORTIONS OF EAST CENTRAL AND NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...INTO MUCH OF WEST TENNESSEE. THE FLASH FLOOD WATCH INCLUDES JONESBORO AND JACKSON. A HEAT ADVISORY IS IN EFFECT FOR EAST CENTRAL ARKANSAS...EXTREME SOUTHWEST TENNESSEE AND MUCH OF NORTH MISSISSIPPI. OVERNIGHT LOWS IN THE MID AND UPPER 70S WILL PROVIDE LITTLE RELIEF FROM THE HEAT. THIS INCLUDES MEMPHIS AND TUPELO. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A HEAT ADVISORY WILL REMAIN IN EFFECT THROUGH FRIDAY EVENING FOR EAST CENTRAL ARKANSAS...EXTREME SOUTHWEST TENNESSEE AND MUCH OF NORTH MISSISSIPPI. HEAT INDEX VALUES WILL AGAIN REACH 105 TO 107 DEGREES. THIS AREA INCLUDES MEMPHIS AND TUPELO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...PLEASE RELAY ANY REPORTS OF SEVERE WEATHER OR FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN MEMPHIS. JCL
In the hours before
Special weather statement, Aug 8, 7:08 PM CDT, 4 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
708 PM CDT THU AUG 8 2013
TNZ019-020-048-051-090100-
CROCKETT TN-DYER TN-GIBSON TN-LAUDERDALE TN-
708 PM CDT THU AUG 8 2013
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 800 PM CDT FOR...
NORTHWESTERN CROCKETT COUNTY IN NORTHWEST TENNESSEE...
SOUTHERN DYER COUNTY IN NORTHWEST TENNESSEE...
WESTERN GIBSON COUNTY IN NORTHWEST TENNESSEE...
NORTHEASTERN LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 4 MILES NORTH OF CHESTNUT BLUFF AT 708 PM
CDT...MOVING EAST AT 5 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN CROCKETT...DYER...GIBSON AND LAUDERDALE COUNTIES...
INCLUDING LOCATIONS NEAR DYERSBURG...SHOULD MONITOR THIS STORM
CLOSELY.
&&
LAT...LON 3613 8902 3587 8900 3581 8935 3582 8940
3580 8941 3578 8956 3603 8956
TIME...MOT...LOC 0008Z 275DEG 4KT 3592 8935Special weather statement, Aug 8, 8:11 PM CDT, 3 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
811 PM CDT THU AUG 8 2013
TNZ003-020-021-090145-
WEAKLEY TN-CARROLL TN-GIBSON TN-
811 PM CDT THU AUG 8 2013
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 845 PM CDT FOR...
NORTHWESTERN CARROLL COUNTY IN NORTHWEST TENNESSEE...
NORTHEASTERN GIBSON COUNTY IN NORTHWEST TENNESSEE...
SOUTHERN WEAKLEY COUNTY IN NORTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 5 MILES EAST OF BRADFORD AT 812 PM CDT...
MOVING NORTHEAST AT 10 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN CARROLL...GIBSON AND WEAKLEY COUNTIES SHOULD MONITOR THIS
STORM CLOSELY.
&&
LAT...LON 3629 8852 3628 8852 3628 8853 3619 8853
3603 8854 3595 8884 3621 8894
TIME...MOT...LOC 0112Z 243DEG 9KT 3607 8873Special weather statement, Aug 8, 11:06 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1106 PM CDT THU AUG 8 2013
MSZ013-015-021-022-090430-
YALOBUSHA MS-PONTOTOC MS-LAFAYETTE MS-CALHOUN MS-
1106 PM CDT THU AUG 8 2013
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1130 PM CDT FOR...
NORTHERN CALHOUN COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHWESTERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHEASTERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
NORTHEASTERN YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED OVER BANNER AT 1106 PM CDT...MOVING EAST AT
5 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN CALHOUN...LAFAYETTE...PONTOTOC AND YALOBUSHA COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3401 8957 3425 8956 3421 8915 3400 8914
3397 8914
TIME...MOT...LOC 0406Z 289DEG 3KT 3410 8937Special weather statement, Aug 8, 11:22 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1122 PM CDT THU AUG 8 2013
ARZ017-018-026-090500-
CRAIGHEAD AR-GREENE AR-LAWRENCE AR-
1122 PM CDT THU AUG 8 2013
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL MIDNIGHT CDT FOR...
WESTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
SOUTHWESTERN GREENE COUNTY IN EASTERN ARKANSAS...
SOUTHEASTERN LAWRENCE COUNTY IN EASTERN ARKANSAS...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 2 MILES SOUTHWEST OF EGYPT AT 1122 PM CDT...
MOVING EAST AT 25 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN CRAIGHEAD...GREENE AND LAWRENCE COUNTIES...INCLUDING
LOCATIONS NEAR BONO...CROWLEYS RIDGE STATE PARK...HOXIE AND LAKE
FRIERSON STATE PARK...SHOULD MONITOR THIS STORM CLOSELY.
.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.
&&
LAT...LON 3605 9108 3606 9062 3571 9085 3570 9102
3571 9105 3588 9104 3588 9111 3589 9115
TIME...MOT...LOC 0422Z 255DEG 22KT 3585 9097Special weather statement, Aug 8, 11:54 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1154 PM CDT THU AUG 8 2013 ARZ009-018-MOZ113-090530- CLAY AR-GREENE AR-DUNKLIN MO- 1154 PM CDT THU AUG 8 2013 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 1230 AM CDT FOR... EASTERN CLAY COUNTY IN EASTERN ARKANSAS... EXTREME NORTHEASTERN GREENE COUNTY IN EASTERN ARKANSAS... CENTRAL DUNKLIN COUNTY IN SOUTHEAST MISSOURI... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 4 MILES SOUTHEAST OF PIGGOTT AT 1155 PM CDT...MOVING NORTHEAST AT 15 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL OCCUR WITH THIS THUNDERSTORM. PEOPLE IN CLAY...DUNKLIN AND GREENE COUNTIES...INCLUDING LOCATIONS NEAR CAMPBELL...PIGGOTT AND RECTOR...SHOULD MONITOR THIS STORM CLOSELY. && LAT...LON 3657 8996 3629 8996 3615 9032 3642 9032 TIME...MOT...LOC 0455Z 231DEG 13KT 3636 9012
Special weather statement, Aug 8, 11:56 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1156 PM CDT THU AUG 8 2013
ARZ017-018-026-090530-
CRAIGHEAD AR-GREENE AR-LAWRENCE AR-
1156 PM CDT THU AUG 8 2013
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1230 AM CDT FOR...
WESTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
SOUTHERN GREENE COUNTY IN EASTERN ARKANSAS...
SOUTHEASTERN LAWRENCE COUNTY IN EASTERN ARKANSAS...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED OVER BONO AT 1156 PM CDT...MOVING NORTHEAST
AT 40 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN CRAIGHEAD...GREENE AND LAWRENCE COUNTIES...INCLUDING
LOCATIONS NEAR BONO...BROOKLAND...CROWLEYS RIDGE STATE PARK...
JONESBORO...LAKE FRIERSON STATE PARK AND PARAGOULD...SHOULD MONITOR
THIS STORM CLOSELY.
&&
LAT...LON 3588 9103 3615 9075 3615 9031 3571 9059
3571 9104
TIME...MOT...LOC 0456Z 240DEG 37KT 3591 9076The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 8:37 PM CDT | Flash Flood Watch | MEG | Clay, Craighead, Crittenden, Cross, Greene, Lawrence and 4 more | 8 hr |
| Aug 8, 11:22 PM CDT | Special Weather Statement | MEG | Craighead | 38 min |
| Aug 8, 11:56 PM CDT | Special Weather Statement | MEG | Craighead, Greene | 34 min |
| Aug 9, 12:26 AM CDT | Flash Flood Warning | MEG | Clay, Greene | 3 hr |
| Aug 9, 11:00 AM CDT | Heat Advisory | MEG | Crittenden, Cross, Lee, Phillips, St. Francis | 9 hr |
Nearby
Flash Flood Warnings in Arkansas, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.